MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.503.047
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the drill bit bent and caused burns to the patient.Two (2) other drill bits were tried and did not bend but heated to a point of causing the burns, upon inspection it seems that the drill sleeve has a slight bend in it.The procedure was completed successfully.This report is for one (1) matrixmandible threaded trocar drill guide for 397.213.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
MDR Report Key12175943
Report Number8030965-2021-05796
Device Sequence Number11013310
Product Code FZX
UDI-Device Identifier07611819894396
UDI-Public07611819894396
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.047
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATRIXMANDIBLE DRILL BIT Ø1.5 2FLUTE F/0; MATRIXMANDIBLE DRILL BIT Ø1.5 2FLUTE F/0; MATRIXMANDIBLE DRILL BIT Ø1.5 2FLUTE F/0
Outcome Attributed to Adverse Event Required Intervention;